MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 60IN 0 S/A CTX LP; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 60IN 0 S/A CTX LP; SUTURE, SURGICAL, ABSORBABLE
Model Number PDP990G
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that it was immediately found on (b)(6) 2023 that there had been foreign matter in the newly dispensed suture during normal checking by the hospital.The package isn't opened.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Video analysis summary: this is an analysis for a photo and video submitted to ethicon for evaluation.During the visual analysis, the following was observed: the video and photo show a sealed box that pertain to product code pdp990g with a foreign body (hair) inside the sealed box.No conclusion or root cause could be determined.Please refer to the device analysis for full analysis details and conclusion.H3 analysis summary: the product was returned to ethicon inc for evaluation.Visual inspection evaluation was conducted on the returned device.The returned sample determined that it was received, one sealed box that pertain to product code pdp990g.Upon initial inspection of the sample foreign matter (hair) could be observed into the sealed box.Based on the information currently available, the foreign matter was identified during the investigation of the samples received.This product issue will be addressed through ethicon quality system.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.

Brand Name
PDS+ VIO 60IN 0 S/A CTX LP
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17052589
Report Number2210968-2023-04038
Device Sequence Number6814527
Product Code NEW
UDI-Device Identifier10705031048713
UDI-Public10705031048713
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberPDP990G
Device Catalogue NumberPDP990G
Device Lot NumberRPMCMR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Initial Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown